Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

Pregnancy Pregnancy

Birth control after baby?

Posted by on May. 8, 2014 at 8:36 PM
  • 22 Replies
I'm thinking about getting the one that goes into your arm but I don't know. I like the depo shot I gained a little weight from that which is good since I'm small. Then I think about the iud I'm a little nervous about that one. Is anyone else planning on getting on bc?
MRS.POWELL
by on May. 8, 2014 at 8:36 PM
Add your quick reply below:
You must be a member to reply to this post.
Replies (1-10):
Heather2001
by Heather on May. 8, 2014 at 8:39 PM

I never used any kind of hormonal methods or IUDs.  We've always used NFP and the pull-out method and it's been 100% reliable for us.  DH is getting snipped after this baby, though.

Autumn19
by Ruby Member on May. 8, 2014 at 8:39 PM
I hate bc
Depo screwed up my cycle big time
Pill made me gain weight
Heather2001
by Heather on May. 8, 2014 at 8:41 PM

Yeah, I should clarify mine.  I was on the pill for a short time in college and it made me lose my sex drive completely.  What good is BC when you don't want to have sex?  LOL

Quoting Autumn19: I hate bc Depo screwed up my cycle big time Pill made me gain weight


StaciF
by Bronze Member on May. 8, 2014 at 8:44 PM
Haha nfp has worked 100% for me getting pregnant every time. We have no room for error - not that I'm complaining

Quoting Heather2001:

I never used any kind of hormonal methods or IUDs.  We've always used NFP and the pull-out method and it's been 100% reliable for us.  DH is getting snipped after this baby, though.

bamamommy2009
by Bronze Member on May. 8, 2014 at 9:08 PM

 after my second child I went on depo, traded to the mini pill{concieved and lost that baby} and then went on the  Implanon{the arm one} i HATED it! i could get over the bleeding, the no sex desire, but after a few months something started happening that not many doctors will admit is a side effect- you will get muscels spasms that feel like kicking{some women will not all} and for someone who just lost a child that was a hell in itsself. when i went to have it removed i also learned it have some latex in it and it caused a scare tissue ball to form in my arm after only 5 months  being in it- i could barely lift that arm up, it was swollen only a little{looked liek a muscle woot woot} but it was slightly feverish. it took over 20 mins in his office of him trying to dig it out and threatening to put me in the OR if he couldnt...i can never use that mind torture again..and to that i ahve been warned NOT to use the IUD either because of this reaction.

1wildchild
by Gold Member on May. 8, 2014 at 9:30 PM
I had the patch (Ortho Evra) briefly before #1 and it made me nauseous. Then I had Mirena after #1 and it gave me migraines and also made me nauseous all the time. I had Paraguard after #2 and didn't have any issues besides random cramping and heavier periods. I tried Paraguard again after #3 but it perforated my uterus when tthe nurse practitioner inserted it (she didn't know what she was doing and I wish I could have done something legally). I had to have it surgically removed a few months later.
I went back on the patch after my surgery to remove the IUD and it was fine until it failed 9 weeks ago LOL. Now I'm expecting #4 and will have my tubes tied after this one and DH will be getting a vasectomy.

Sorry for the long reply
Autumn19
by Ruby Member on May. 8, 2014 at 9:52 PM
Interesting I've had those muscle spasms since I did depo at 18 and Ill be 26 in a couple weeks they've never gone away

Quoting bamamommy2009:

 after my second child I went on depo, traded to the mini pill{concieved and lost that baby} and then went on the  Implanon{the arm one} i HATED it! i could get over the bleeding, the no sex desire, but after a few months something started happening that not many doctors will admit is a side effect- you will get muscels spasms that feel like kicking{some women will not all} and for someone who just lost a child that was a hell in itsself. when i went to have it removed i also learned it have some latex in it and it caused a scare tissue ball to form in my arm after only 5 months  being in it- i could barely lift that arm up, it was swollen only a little{looked liek a muscle woot woot} but it was slightly feverish. it took over 20 mins in his office of him trying to dig it out and threatening to put me in the OR if he couldnt...i can never use that mind torture again..and to that i ahve been warned NOT to use the IUD either because of this reaction.

DACIA79
by Silver Member on May. 8, 2014 at 9:54 PM
Depo Provera made me fat and I experienced terrible withdrawal symptoms after stopping.

After baby number 4 I am getting my tubes tied.
Mom2five87
by Bronze Member on May. 8, 2014 at 9:56 PM
I think I'm going with the copper IUD because I don't want anything hormonal.
bamamommy2009
by Bronze Member on May. 8, 2014 at 9:59 PM

 hm never had it with the depo only Implanon. no way I could go that long feeling those spasms that feel like little kicks- too confusing!

Quoting Autumn19: Interesting I've had those muscle spasms since I did depo at 18 and Ill be 26 in a couple weeks they've never gone away
Quoting bamamommy2009:

 after my second child I went on depo, traded to the mini pill{concieved and lost that baby} and then went on the  Implanon{the arm one} i HATED it! i could get over the bleeding, the no sex desire, but after a few months something started happening that not many doctors will admit is a side effect- you will get muscels spasms that feel like kicking{some women will not all} and for someone who just lost a child that was a hell in itsself. when i went to have it removed i also learned it have some latex in it and it caused a scare tissue ball to form in my arm after only 5 months  being in it- i could barely lift that arm up, it was swollen only a little{looked liek a muscle woot woot} but it was slightly feverish. it took over 20 mins in his office of him trying to dig it out and threatening to put me in the OR if he couldnt...i can never use that mind torture again..and to that i ahve been warned NOT to use the IUD either because of this reaction.

 

CafeMom Tickers
Add your quick reply below:
You must be a member to reply to this post.
Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)